Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

got my first prescription of the birth control patch. tell me whats up before i put this thing on!

i hav been having this problem with choosing the right birth control method. the one thing tht stuck out was the patch but im stll scared about starting. if you've used it i'd like to kno how u liked it, if you've considered it i'd lik to kno y you didnt use it. help me out b4 i make a mistake!

Answer Question
 
Anonymous

Asked by Anonymous at 7:12 PM on Oct. 29, 2009 in Health

Answers (8)
  • I thought they were taken off the market for causing blood clots. I would just get the shot if I were you.
    lowencope

    Answer by lowencope at 7:21 PM on Oct. 29, 2009

  • the shots gave me some really bad depression symptoms (like for real!). do you have any other suggestions on what i should try?
    Anonymous

    Answer by Anonymous at 7:25 PM on Oct. 29, 2009

  • hmmmm...what about an IUD?
    lowencope

    Answer by lowencope at 7:28 PM on Oct. 29, 2009

  • sounds nasty, puttn stuff, up ther, im a lil scared of that.
    Anonymous

    Answer by Anonymous at 7:38 PM on Oct. 29, 2009

  • I loved the patch. It is one of the few birth control methods I can tolerate. It wasn't taken off the market. It was just attacked like most birth control options because ALL hormonal birth control can cause blood clots and death.
    purpleducky

    Answer by purpleducky at 8:00 PM on Oct. 29, 2009

  • we use the fertility awareness method. but it only works if your have predictable cycles and you are willing to have "alternative" forms of sex during your fertile time.

    All hormonal BC can cause weird problems. If you are having problems with hormonal methods like pills or shots (shots are usually the hardest on you bc the dose is higher) then this can give you similar problems.

    The patch made my friend so itchy. I think she had a problem with the adhesive. And it kept falling off. She told me it came off once during sex and her boyfriend flipped out and tried to stick it back on her. Ridiculous!

    I had an IUD, a paragard hormone-free one. It shifted around and stabbed me in the cervix. It hurt very much. I had to have it removed. FAM has been 100% for us, plus it's free.
    ecodani

    Answer by ecodani at 8:27 PM on Oct. 29, 2009

  • I used that for about 6 months. The only thing I noticed with it was that I had clotting issues when I had my periods but I am also a smoker so probably not the best idea anyways. Sometimes I had a hard time getting it to stay put for a whole week and the adhesive would make me itch. I have had major problems in the past with the shot messing with my horomones but with the patch I did not have these problems
    kjoprater

    Answer by kjoprater at 9:30 PM on Oct. 29, 2009

  • I used the patch for about a year or 2, and the only problem I had was that sometimes it would come off and stick to my underwear, or if I put it on my arm, I would start itching there. I went back to pills because it's just an easier option for me.
    Robsmommy

    Answer by Robsmommy at 10:33 PM on Oct. 29, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN